Evidence map›Paper›PMID 37363528›Full record

ArticleAnnals of medicine and surgery (2012)2023

Management of mad honey intoxication with suspected anaphylaxis in Nepal: a case report.

Ayush Anand, Nabin Adhikari, Ashwini Gupta, Rajesh Ranjan, Arun Gautam, Urza Bhattarai, Bhupendra Shah

Open access · diamondAbstract read
In one paragraph

Article in Annals of medicine and surgery (2012), 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers.

0numbers the graph read from it
0cells of the map it votes in
3citing papers in PubMed
0.7field-weighted citation impact, top 30% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

3 citing papers in PubMed, 2 citations in OpenAlex.

  1. Article
  2. Article
  3. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

7 authors at 1 institution in 1 country.

Ayush AnandBP Koirala Institute of Health Sciences, Dharan, Nepal.ORCID 0000-0003-0279-4636
Nabin AdhikariBP Koirala Institute of Health Sciences, Dharan, Nepal.
Ashwini GuptaBP Koirala Institute of Health Sciences, Dharan, Nepal.ORCID 0000-0003-4142-2843
Rajesh RanjanDepartment of Internal Medicine, BP Koirala Institute of Health Sciences, Dharan, Nepal.
Arun GautamDepartment of Internal Medicine, BP Koirala Institute of Health Sciences, Dharan, Nepal.ORCID 0000-0002-5588-4902
Urza BhattaraiDepartment of Internal Medicine, BP Koirala Institute of Health Sciences, Dharan, Nepal.ORCID 0000-0001-5895-1405
Bhupendra ShahDepartment of Internal Medicine, BP Koirala Institute of Health Sciences, Dharan, Nepal.ORCID 0000-0003-4370-0464
B.P. Koirala Institute of Health Sciences · NP

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Consumption of mad honey can lead to intoxication. The exact incidence of mad honey-induced intoxication is unknown. Typically, the patients present with dizziness, nausea, syncope, and sinus bradycardia. Case presentation: The authors reported the case of a middle-aged male patient who presented with blurring of vision, passage of loose stools, vomiting, and profuse sweating after ingestion of honey. He also had a history of loss of consciousness. On presentation, he was hypotensive and tachypneic with cold, clammy extremities. His ECG showed sinus bradycardia. The authors made a diagnosis of mad honey intoxication with suspected anaphylaxis. The authors treated him with intravenous normal saline, epinephrine, and atropine. He again developed hypotension and bradycardia in a few hours, for which hydrocortisone was administered, following which his heart rate was normalized in 2 h. Overall, the recovery time in our patient was 8 h. The patient was counseled to avoid consuming mad honey and did well on his monthly follow-up. Discussion: Our patient had signs and symptoms suggesting intoxication following ingestion of mad honey with suspicion of anaphylaxis. Similar to other reported cases, the patient had sinus bradycardia and hypotension. Epinephrine and atropine were administered to treat hypotension and bradycardia, respectively. Also, refractory hypotension was managed by intravenous hydrocortisone. Usually, atropine and saline infusion are sufficient to manage these cases, and simultaneous use of epinephrine and atropine should be avoided unless indicated. Conclusion: Our case highlighted the approach to diagnosing and treating mad honey intoxication with suspected anaphylaxis.

Indexed as

anaphylaxiscase reportintoxicationmad honeyNepal

Identifiers

PMID37363528
PMCPMC10289592
OpenAlexW4382182717

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.